Lightning, Camden
- When
- April 9, 8:15 PM EST
- Where
- Camden County, Waterford Works
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Lightning struck and caused minor damage to a house in Waterford Township.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Lightning struck and caused minor damage to a house in Waterford Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 9, 8:10 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 910 PM EDT MON APR 9 2001 GOING TO UPDATE ZONES TO END THE WATCH IN PIECES. ROOFS OFF HOMES IN UPR BUCKS CTY...CARS BLOWN TO THE SIDE OF THE ROAD ON GIRARD AVE ON I95 IN PHL. MORE DETAILED LSR WILL TRY TO BE ISSUED SHORTLY. ***************************************************************** MARINE LYR BUSTED OUT TDA AND TEMPS UNDR CLR SKIES SOARED INTO 70S AND 80S. ATMOS IN AREA HAS REMAINED IN CHECK FOR NOW...BUT LATEST RUC MDL SHOWS CAPES TO EXCEED 2000 BY 00Z...AS S/W MOVS THRU FCST AREA AND E OF AREA BY ERLY TNGT. THIS SHUD ALLOW FOR SOME HEFTY TRW TO MOV ACRS AREA MUCH OF CNTRL AND WRN SXNS OF FA THIS EVE. HAVE ADDED HVY DUTY TRW WRDG TO WRN AND CNTRL ZNS IN ANTICIPATION OF ISSUANCE OF ANOTHER WW. WL LIMIT HVY DUTY WRDNG TO EXCLUE AREAS CLOSER TO THE SHORE AS CNVCTN SHUD NR THIS AREA WITH PRIME HTG TIME OVER. APPRS THAT THIS FNT WL SAG FAR ENUF S OF THE AREA TUE TO ALLOW FOR A DRY DAY...BUT RETURN FLOW WL BRNG FNT RETURN TUE NGT AND WED AND WL GNRLY CAUSE MORE PRECIP. SETUP LOOKS LIKE HI SETS UP TO OUR N AND FNT TO OUR S AS H5 RDG BLDS ACRS THE AREA. THIS SHUD BRING IN ANOTHER MARINE LAYER EVNT FOR MID AND LATE WK. ON MOS...HAVE GNRLY LWRD TEMPS TUE AND BEYOND. ON THE MARINE...QUIET FOR NOW BUT SCA MAY BE NEEDED TUE NGT AND WED ON CST AND WED ON LWR DEL BAY. .PHI...NONE. JWH/TFG
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-100400- SPECIAL WEATHER STATEMENT --- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 709 PM EDT MON APR 9 2001 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE UNTIL MIDNIGHT FOR EASTERN PENNSYLVANIA...EASTERN MARYLAND... KENT AND SUSSEX COUNTIES IN DELAWARE...AND ALL OF NEW JERSEY EXCEPT FOR THE EASTERN COUNTIES OF CAPE MAY...ATLANTIC...OCEAN...AND MONMOUTH. A COLD FRONT APPROACHING FROM THE WEST WILL CROSS THE MID ATLANTIC REGION THIS EVENING. THUNDERSTORMS WILL BE WIDESPREAD AS THE FRONT MOVES ACROSS AND SHOULD END FROM WEST TO EAST BY OR SHORTLY AFTER MIDNIGHT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RPW
NJZ015-100115- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 849 PM EDT MON APR 9 2001 ...SEVERE THUNDERSTORM WARNING UNTIL 915 PM... THE STRONGEST STORM IN THE LINE OF SEVERE THUNDERSTORMS IS ABOUT TO ENTER MERCER COUNTY. THIS STORM HAS PRODUCED HURRICANE FORCE WIND GUSTS IN UPPER BUCKS COUNTY. IF YOU SEE THREATENING WEATHER... PLEASE STAY ON THE LOWEST FLOOR OF YOUR HOME. DO NOT DRIVE UNTIL THIS LINE MOVES THROGUGH.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240678.